Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
lurker704

Am I taking too little of a dosage?

Recommended Posts

I am 6’2�, 155~160 pounds. I started with 20mg's for a month. I am now on 40mg's. I have 11 pills left in this month, after I take one today. I assume 60mg's is next but I heard people talking about 80mg's and 120mg's.

My Dr. told me it would be three months and then I would be off and done. I’m going in to see him Friday for a blood test and checkup since last month he was away and I just did the blood test and didn't even get a quick second to talk to him.

I’m just wondering if I should ask for 80mg.

At the start I was kind of worried so, I have a feeling he started me off with a low doesage and I will end up on for longer then three months.

My face seems to get clear towards the end of the cycle and the beginning of the next then break out again since the higher dose kicks in. I have some back acne and I really haven’t been monitoring as much as my face, it seems to be about the same as normal right now. So I must say I’m disappointed. I don’t want to be on this stuff any longer then I have to be. So any input would be great.

Link to post
Share on other sites

3 months, thats awfully short, especially for such a low dose. Usually accutane is a 20 week course. They determine accutane doses by how bad your acne is, and your weight. The ranges are generally from .5mg/kg/day to 2mg/kg/day. You could theoretically be taking 120 mg a day if your acne was bad. 60 mg a day is about 1mg/kg/day, so thats pretty fine for the dosage. I would ask the derm why it's such a short course though. Usually the accutane amounts have to add up to a certain amount to exterminate the acne, and thats why its a 5 month course...

hope this helped bud

Link to post
Share on other sites

I figured. I bet I will end up on 80 for an additional two months. That sucks. Maybe I will speak with a dermatologist, as this is my general physician (yeah I think I pin pointed my mistake.)

Link to post
Share on other sites

good luck dude, hope you stay clear forever! I'm settin up some derm appoointments for tane soon. I have mild acne, so i hope they prescribe it to me. I've taken minacycline, tetracycline and applied retin-a, retin-a micro, differin, bp, clindamycin... what else is there to take besides accutane?

Link to post
Share on other sites

My acne is not super bad or anything, it's just strong. It's pretty consistent.

I have taken minocycline, benzaclin, and some others I can't think of off the top of my head.

Link to post
Share on other sites

none of em worked for you?

mine worked pretty good, i would still breakout with about 2 zits a day while on the drug, then after i got off, it would come back full force.

Link to post
Share on other sites

Lurker: Accutane can be prescribed for people with mild acne as long as the acne is persistent and unresponsive to other treatments. The low dose and short time period of Accutane in a situation like this is probably not a bad idea. If you push for a higher dose, you could also be pushing for a bad initial breakout which will cause more problems than not.

Personally, I have (had) severe cystic acne and started on twenty milligrams for the first month. When I increased to forty, my skin went haywire. This reaction caused me to embrace the low dose of twenty. If it were possible, I would have stayed on twenty for my entire treatment and taken it for a year. FYI, in case in has any relevance, I weigh about twenty pounds less than you.

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×